No swelling???

No swelling???

Joint swelling. My old Rheumy diagnosed me with Ra. She has since retired and left me on s world of medicines. But I did have my life. I had worked from methotrexate to a biologic. I began having injection site reactions and with no doctor to help I stopped taking them. ( the new one told me to just keep injecting until I have no where left.)

My question. My old rheumatologist was never concerned with my low ded rate my thousands count RF factor she cared about me and what she saw on X-ray and with her eyes. She said that not having a bright red glowing joint doesn't dissmiss RA. But with my new Rheumy they have dismissed RA because I don't seem to have any major swelling inside my joints. My swelling especially in my feet is in my ligaments or tendons. I have no ankles anymore. It's hard to walk and my hands hurt enough to make me sick. Without heavy pain meds I would be bed ridden. I'm 32! I have three kids and used to train horses and teach riding. The disease is robbing my life and now the new doc is saying it's not RA? But doesn't know what it is??? Has this happened to anyone? What did u do? This is a normal amount of swelling for my feet. That little toe will get red and very swollen. But doesn't correlate with pain. Ps I've deopped the phone 5 times in the 20 minutes it took to write this.

Help!

3 Replies

oldestnewest
  • There is a blood test VECTRO ? Anyway it test several things in the blood to determine what severity you are at in you RA disease. It is expensive but my insurance covered and what it didn't the lab write off.

  • Keep up with the meds. Don't stop them. Their job is to stop the progression of the disease. I was off meds for over two years because I had a staph infection in my chest muscles and blood. ( another story for another day. ). The short version is that my coronary artery's became inflamed and my body's response was to send calcium to repair them not realizing it's an artery not a bone. The result is I now have coronary artery disease because of all of the calcium in my chest. I had to take disability retirement because of it it's a huge problem that I have right now. I couldn't take the meds because of the infection. But if I would have been able to take the meds I would not have the medical problems I have right now. When it comes to injection site reactions ice first for about 20 minutes and then ice after. That will really really help

    I completely understand what you're going through. I had ankles that were just like yours. If you are not happy with your doctor, find another doctor. Yes, this is a horrible disease. There is no cure for it but the meds stop the progression of the disease. I have had RA for over 14 years. In one respect I'm lucky because my hands and feet are not deformed. On the other hand all of my damage has been internal. I have had two knee surgeries. I have had a hip surgery. Last May I had surgery to have my first rib removed and part of my collarbone removed. The bones had to be removed because of the staff infection that I had. The doctors thought the infection was gone completely. But it wasn't, it had settled in those two bones and the bones were dead.

    I don't mean to scare you. And I'm very sorry if I did. My case seems to be an extreme case of RA with the damage that it has done internally. But it's not something to play with you need to be really in charge of your health. You need to know your body. You need to have a doctor that you can trust and feel comfortable with. This disease can kill you.

    If you want to talk any more just send me a message. I have tried to learn as much as I can about this disease. I refuse to let it take over my life. I have already, I don't let it have me. I hope your days get better sending lots of hugs, Denise

  • Search "seronegative rheumatoid arthritis " and it may give you some insight. I get blood work at least 3x a year and if we're changing medication, it's more often. Methotrexate failed and I'm transitioning to Humira (actually, whatever biologic my insurance company will approve) and when I read up on it, it mentioned to check with your doctor of you have a latex allergy because the autoinjector has a rubber stopper. Could that factor into your reaction?